| Model Number |
SC-035-150 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician used a trailblazer device during patient treatment.It is reported the trailblazer catheter became adherent to the non-medtronic wire while in the patient¿s vessel, causing both to be unable to move freely.When trying to pull the wire back, it snapped the tip off the catheter within itself.The catheter and wire system were then pulled out in their entirety, leaving nothing behind in the patient.No patient injury reported.
Additional Manufacturer Narrative
Product analysis: the trailblazer was returned to medtronic investigation lab for evaluation.A 0.035" stiff guide wire was loaded in the support cath eter, no other ancillary devices were included.Approximately 90cm of the guide wire was exposed outside of the distal rim of the trailblazer.The distal rim of the trailblazer showed no damages however, buckling of the trailblazer was noted approximately 2cm prox imal to the distal tip of the trailblazer.The length of the returned trailblazer is approximately 178cm, which indicates likely stretching of the trailblazer.Working length of the reported trailblazer is 150cm.The proximal end of the catheter which remained loaded over the guide wire was rounded.The hub assembly of the catheter was not returned.The guide wire was unable to be removed from the trailblazer.Resistance was encountered while attempting to advance and retract the guide wire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the device was safely removed from the patient.No vessel damage occurred.The procedure was completed using another guidewire and c atheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.